Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have dark purple spots on hands and legs. Taking 325 mg. asa. How to cure this?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have been having dark purple/red flat and non painful spots coming up on my arms, sometimes hands and legs. I ran out of baby asa (have stents) and it seems like since I have been taking a 325 mg. asa, it seems to be getting worse. I would understand if I had "hit" my arm or hand hard on something, but this is not the case. Purpura is the closest thing I can find and it fits, but wht is the cause??? I am a registered nurse, and tried to look this up online, but cannot find a clear answer.
Posted Fri, 4 Jan 2013 in Skin Hair and Nails
Answered by Dr. Das Arindam 18 minutes later
Thank you for posting a question.

From the nature of lesions you described, really sounds like purpura. I am totally agree with you.

Now, regarding cause, most probably, it is due to the baby aspirin you are taking. Except that, thrombocytopenia may also be a cause. So, just do a complete blood count to rule out any decrease in platelet count. If that is alright, then most probably, it is due to aspirin. In that case, you should do coagulation profile study including bleeding time and clotting time. Management will depend upon the findings of the tests.

So, consult with your treating doctor about this and for ordering the investigations required and for further management accordingly.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor